Article Text

PDF
Cohort study
Patients treated with aspirin after a first myocardial infarction who also receive a proton pump inhibitor have a higher incidence of cardiovascular events
  1. David N Juurlink
  1. Department of Clinical Epidemiology, Sunnybrook Research Institute, University of Toronto and The Institute for Clinical Evaluative Sciences, Toronto, Canada
  1. Correspondence to David N Juurlink
    Department of Clinical Epidemiology, Sunnybrook Research Institute, University of Toronto and The Institute for Clinical Evaluative Sciences, G Wing 106 (ICES), Sunnybrook Health Sciences Centre, 2075 Bayview Avenue, Toronto, ON M4N 3M5, Canada; dnj{at}ices.on.ca

Statistics from Altmetric.com

Commentary on: OpenUrlAbstract/FREE Full Text

Context

Proton pump inhibitors (PPIs) block the final step in gastric acid production, increasing intragastric pH from about 1 to above 4, depending on the agent and dose used.1 This increase may influence the fate of drugs in the stomach. In the case of acetylsalicylic acid (ASA), neutralisation of gastric contents significantly decreases the absorption of both ASA and salicylic acid,2 but the clinical significance of this is uncertain. While lansoprazole does not influence the effect of low-dose enteric-coated ASA on …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.